|Long period with medications
Mar 9, 2006
Hi! I have hiv for 5 years now, and i have been taken the medication since the beggining cause i had a very low CD4 and very high viral charges. The medications are working very good for me, i used to take efavirez, stavudina e lamivudina, but for 3 months ago i change stavudina for abacavir cause i was afraid of the side effects of stavudina(lipodistrophie). And i continue very good with viral load indetectable and CD4 very high. My question is: Should i do a pause on the medications? im afraid of the effects of the drugs that have been taken for too many years... What should i do? Continue (cause im feeling very good) or stop???
Thanks a lot for the answers and the help!
Good bless you all!
Response from Dr. Henry
Increasing data has made it fairly clear that stopping HIV treatment is generally not advisable particularly in patients with a previous low CD4 count. Stopping treatment leads to a rapid surge in viral replication and a major disturbance in the body with inflammation developing widely with possible damage to key organs (such as brain, heart, liver, kidney). The recently presented SMART study results showed fairly clearly that stopping antiretroviral therapy lead to increased risk and death when compared to continuing therapy in patients who had a good CD4 count (> 350) at enrollment into the study. Those observations make the initial decision to start therapy even more momentous for patients since treatment generally (for the time being) needs to be continued indefinitely. KH
Toxicity of Cocktail
- Odds Of Infection Dried Blood
- Odds Of Infection Sharing A Razor
- Oral Ulcers After Swallowing Cum Sign Of HIV AIDS
- Penis Discharge After Anal Sex Worried I Have HIV
- Red Spots After Giving Oral Sex What Are The Chances Of HIV
- Sore On Penis After Oral Sex Hooker What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.